Module 1 quiz A patient reports becoming “immune” to a medication because it no longer works to alleviate symptoms. The nurse recognizes that this decreased effectiveness is likely caused by: a. decreased selectivity of receptor sites, resulting in a variety of effects.b. antagonists produced by the body that compete with the drug for receptor sites.c. synthesis of more receptor sites in response to the medication.d. desensitization of receptor sites by continual exposure to the drug. A clinic nurse is preparing to sterilize instruments used in clinic procedures. The nurse will placethe instruments in glutaraldehyde [Cidex-7]. Which actions are necessary when using this product? (Select all that apply.) a. Acidifying the solution to improve its antiseptic propertiesb. Removing blood from the instruments before soaking themc. Cleansing the hands with an alcohol-based hand rubd. Ensuring adequate ventilation in the room where the solution is usede. Soaking the instruments for 10 hours or longer A nurse is teaching nursing students about the use of nonproprietary names for drugs. The nurse tells them which fact about nonproprietary names? a. They clearly identify the drug’s pharmacologic classification.b. They are assigned by the U.S. Adopted Names Council.c. They are approved by the FDA and are easy to remember.d. They imply the efficacy of the drug and are less complex. The nurse is teaching a patient how a medication works to treat an illness. To do this, the nurse will rely on knowledge of which topic? a. Clinical pharmacologyb. Pharmacokineticsc. Pharmacotherapeuticsd. Drug efficacy A nurse is preparing to administer a drug. Upon reading the medication guide, the nurse notes that the drug has been linked to symptoms of Parkinson disease in some patients. What will the nurse do? a. Request an order to evaluate the patient’s genetic predisposition to this effect.b. Warn the patient about these effects and provide reassurance that this is expected.c. Observe the patient closely for such symptoms and prepare to treat them if needed.d. Ask the patient to report these symptoms, which are known to be teratogenic effects. Which are effective ways to help prevent medication errors? (Select all that apply.)
a. Focusing on caregivers who make errorsb. Naming, blaming, and shaming those who make errorsc. Using electronic medical order entry systemsd. Helping patients to be active, informed members of the healthcare teame. Developing nonpunitive approaches to track errors A nurse is preparing to care for a patient who is receiving digoxin. When screening for potential adverse effects from this drug, the nurse will review which of this patient’s laboratory results? a. Albuminb. Hepatic enzymesc. Serum electrolytesd. Blood urea nitrogen (BUN) and creatinine A patient is taking a drug that has known toxic side effects. What will the nurse do? a. Monitor the function of all organs potentially affected by the drug.b. Ensure that complete blood counts are ordered periodically.c. Teach the patient how to treat the symptoms if they develop.d. Discontinue the drug at the first signs of toxicity. A nursing student asks a nurse about pharmaceutical research and wants to know the purpose of randomization in drug trials. The nurse explains that randomization is used to do what? a. To ensure that differences in outcomes are the result of treatment and not differences in subjects b. To prevent subjects from knowing which group they are in and prevent preconception biasc. To compare the outcome caused by the treatment to the outcome caused by no treatmentd. To make sure that researchers are unaware of which subjects are in which group The FDA Amendments Act (FDAAA) was passed in 2007 to address which aspect of drug safety? a. Requiring manufacturers to notify patients before removing a drug from the marketb. Evaluating drug safety information that emerges after a drug has been approved and is in use c. Expediting the approval process of the U.S. Food and Drug Administration (FDA) so that needed drugs can get to market more quickly d. Allowing pharmaceutical companies to identify off-label uses of medications approved for other uses Learning module questions
Objectives 1. State the main difference between an antiseptic and a disinfectant. 2. Discuss how healthcare providers can use antiseptics and disinfectants to protect patients and themselves from infections. 3. Describe the preferred treatments for established local cutaneous infections. 4. Compare and contrast sterilization and santitation. 5. Distinguish the term germistatic and germicidal. 6. Define "ideal antiseptic." 7. Summarize the most effective use of disinfectants and antiseptics. 8. List 6 commonly used disinfectants and antiseptics. A nurse is teaching a nursing student how to care for patients in the perioperative period. Which statement by the student about preventing postoperative infections indicates a need for further teaching? a. Applying hexachlorophene to the operative site preoperatively will help prevent infection. b. It is important to ensure that all surgical instruments have been sterilized appropriately. c. Operating room personnel should all perform a presurgical scrub with antimicrobial soap. d. Preventing contamination by microorganisms in the environment is the most important perioperative measure.
A nursing student asks a nurse why systemic antibiotics and not topical antiseptic agents are usedto treat localized skin infections. Which statement by the student indicates a need for further teaching? a. Systemic agents penetrate to the site of infection. b. Systemic agents are not affected by wound exudates. c. Topical agents can damage inflamed or abraded tissues. d. Topical agents work only against established local infections. For which patient would a topical antiseptic be most appropriate? a. A patient with a systemic infection b. A patient with a medium-sized abscess c. A patient who has a wound with moderate exudate d. A patient who needs to have wounds cleansed for prophylaxis The nurse observes a patient care assistant (PCA) about to leave a patient's room. The patient hasbeen placed on isolation precautions because of a C. difficile infection. Which action observed by the nurse should prompt giving further instruction to the PCA? a.
Washing hands b. Removing gloves c. Discarding a gown d. Using hand sanitizer A patient has developed a local infection at an IV insertion site. Before the IV was inserted, the site was cleansed with a product with an ethanol concentration of 70%. The nurse will report the local infection to the provider and expect to receive an order to: a. administer a systemic antimicrobial agent. b. apply a topical antiseptic agent to the infected area. c. culture the site to assess for C. difficile. d. use a topical agent containing 95% ethanol.
Rn math quiz Round 15.45 to a whole number. Selected Answer: 15 Which numbers do not contain leading zeros? (Select all that apply.) Selected Answers: .23 .56 .75 What is the most important reason for using leading zeros? Selected Answer: Drug dosage safety Which numbers contain trailing zeros? (Select all that apply.) Selected Answers: 6.0 3.50 65.0 Round 56.555 to the nearest tenths. Selected Answer: 56.6 Identify the numbers that should not be used when recording dosages. (Select all that apply.) Selected Answers: .4 3.0 .75 A scored tablet The nurse has calculated a dose to be 1.5 tablets. The pharmacy provides scored tablets. How many tablets should the nurse give? Hint: A scored tablet has a split down the middle that allows for the tablet to be split in half. Instructions: Do not include units in your answer. Selected Answer: 1.5 Round the number 0.5555 to the nearest tenths. Selected Answer: 0.6
The nurse has calculated a dosage to be 2.35 drops. How many drops should the nurse give? (Just record a number.) Selected Answer: 2 Round the number 35.5 to a whole number. Selected Answer: 36